MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFS02, 5X100 KII SLEEVE ADVFIX 12/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CFS02, 5X100 KII SLEEVE ADVFIX 12/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFS02
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: re-laparoscopy for small bowel obstruction.Event description: the blue flange from the port was retained in the subcutaneous tissue of the patient following removal of the port.This was not noted until 5 days after the surgical procedure.Additional information received via email from applied regional sales manager 02mar2021: the patient has been discharged.The component was removed from the patient.They are not aware of any further consequences for the patient.The procedure was performed on (b)(6) 2021.The component was identified on (b)(6) 2021.The initial procedure was an emergency re-laparoscopy for small bowel obstruction - small bowel adherent to pelvic floor mesh.The product is available for return.Type of intervention: the component was removed from the patient.Patient status: the patient has been discharged.The component was removed from the patient.They are not aware of any further consequences for the patient.
 
Additional Manufacturer Narrative
The retention disk from the event unit was returned to applied medical for evaluation, which confirmed that the retention disc had separated from the trocar.The retention disk was inspected and no non-conformances were found.Based on the evaluation of the returned retention disc and the description of the event, it is likely that the trocar was inserted in a way that the retention disc entered the patient anatomy and the retention disc slid off when the trocar was removed.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: emergency re-laparoscopy for small bowel obstruction.Event description: the blue flange from the port was retained in the subcutaneous tissue of the patient following removal of the port.This was not noted until 5 days after the surgical procedure.Additional information received via email from applied regional sales manager 02mar21: the patient has been discharged.The component was removed from the patient.They are not aware of any further consequences for the patient.The procedure was performed on (b)(6) 2021.The component was identified on (b)(6) 2021.The initial procedure was an emergency re-laparoscopy for small bowel obstruction- small bowel adherent to pelvic floor mesh.The product is available for return.Additional information received via email from applied medical rep 09mar21: the customer will return only the blue flange from the cfs02, retrieved in the patient abdomen, as the rest of the product has been disposed of by customer.Type of intervention: the component was removed from the patient.Patient status: the patient has been discharged.The component was removed from the patient.They are not aware of any further consequences for the patient.

Brand Name
CFS02, 5X100 KII SLEEVE ADVFIX 12/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key11407802
Report Number2027111-2021-00370
Device Sequence Number19975582
Product Code GCJ
UDI-Device Identifier00607915117733
UDI-Public(01)00607915117733(17)230929(30)01(10)1392885
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2023
Device Model NumberCFS02
Device Catalogue Number101472915
Device Lot Number1392885
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer02/18/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date05/06/2021
Patient Sequence Number1